no longer taking anti depressants : for those... - PNI ORG UK

PNI ORG UK

997 members152 posts

no longer taking anti depressants

Sygm2083 profile image
Sygm2083

for those women who no longer take anti depressants, did you still have bad days? if so, how did you handle it?

16 Replies
PNI-Admin profile image
PNI-AdminAdministrator

Hi lovely to hear from you! How are you? Btw this Rocky - I finally managed to change to admin status!

When did you come off meds? Are you struggling often?

My experience was I was fine initially after weaning off antids then had a huge blip (depression and achy joints funnily enough ) but after that I was ok.

A com recommended vit B/evening primrose supplement to counter act any wobbles .

Also doing exercise helped massively.

Unfortunately I found that post Pni I got pms so before period was much harder than before .

Is there any pattern to the harder times? X

Sygm2083 profile image
Sygm2083 in reply to PNI-Admin

Hi! congratulations on your admin status. I weaned off in February and had a blip this week. I am also expecting my period on April 3. I am going to try the vitamin b and evening primerose.

PNI-Admin profile image
PNI-AdminAdministrator

Lots of things going on hormonally. Hope the horrible feelings pass quickly when your period arrives - it did with me.

I’d keep an eye on it - perhaps make a note in your diary (my iPhone has the inbuilt health add where you can add feelings ) or simply post here. Hopefully in time these blips will ease off and become manageable - always worth checking in with a dr x

Sygm2083 profile image
Sygm2083 in reply to PNI-Admin

I’m not sure what’s going on but I feel off again this month. I have not been sleeping well and my period doesn’t come until June 8. I was fine on vacation( I came back Wednesday) but as of yesterday I feel depressed and anxious again.

Sygm2083 profile image
Sygm2083 in reply to PNI-Admin

When you were off the meds did you think about going back on?

PNI-Admin profile image
PNI-AdminAdministrator in reply to Sygm2083

Sorry I’m not seeing the notifications that a post has been made so just came across yours.

Remind me how long have you been off meds for?

Do you think feeling out of sorts is coinciding with pmt and being off meds? It might sounds silly but post holiday blues can be a real thing too.

I felt that after coming off meds after an initial blip, I did feel recovered but noticed I was more sensitive to hormonal changes for a while. I got pmt (never had it before pni) though it did level out.

That is only my experience and everyone is different and I’m certainly not a health care professional. I know other woman who decided that they preferred to stay on meds after having stopped them and restarted Antids . That can feel disheartening etc but you have to do what’s best.

Could you have a chat with gp? Is there a good one at your surgery with experience of these matters? X

Sygm2083 profile image
Sygm2083 in reply to PNI-Admin

Yes I spoke with my doctor who prescribed me the meds again. She also said maybe I’m just having a moment and i don’t have to take them. I’ve only been off since February. I’m a little better today. In the moment it felt horrible.

PNI-Admin profile image
PNI-AdminAdministrator in reply to Sygm2083

Do you keep a diary to keep track of how you feel? It can really help ..you might see pattern like pmt, tiredness illness etc can be a trigger.

How do you feel about going back in meds?

Sygm2083 profile image
Sygm2083 in reply to PNI-Admin

What is holiday blues?

PNI-Admin profile image
PNI-AdminAdministrator in reply to Sygm2083

Post holiday blues is when you feel low after having been on holiday. Honestly it can be a real thing!

PNI-Admin profile image
PNI-AdminAdministrator in reply to Sygm2083

How are you doing Sygm2083? Feeling any different?

Sygm2083 profile image
Sygm2083 in reply to PNI-Admin

I started the meds again and I’m feeling tired and kind of depressed but that usually happens in the morning and gets better throughout the day. I’m not sure if those are symptoms from the meds. It’s disappointing that I have to go back on.

PNI-Admin profile image
PNI-AdminAdministrator in reply to Sygm2083

Hi

Hopefully a week or two and you’ll pick up.

I completely understand your disappointment but it really takes courage to really analyse how you feel and take necessary steps to change that. It defo doesn’t mean it’s forever . Sometimes you might not be ready to come off them at this point in time but in 6 months to a year or whenever you will be.

Xx

Sygm2083 profile image
Sygm2083 in reply to PNI-Admin

Thank you for the encouragement. I think I was in too much of a rush to get off of them simply because I didn’t want to take them in the first place.

PNI-Admin profile image
PNI-AdminAdministrator in reply to Sygm2083

That’s completely understandable. Why would anyone want to take meds ? But often it’s necessary to get better so we’ll done in doing what’s best for you.

In my experience pni can last quite a while - that’s not to say things don’t improve a lot - but women can be probs to wobbles etc . You will recover from this x

I’m thinking I came off the meds to quickly.

You may also like...